Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 11:58 PM CDT for Hall County, Texas. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 4, 1995, 12:26 AM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Hall County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040458 TORAMA TXC191-040545- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1158 PM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1245 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...HALL COUNTY AT TORNADO WAS REPORTED BY THE QUITAQUE FIRE DEPARTMENT AT 1140 PM CDT. THE STORM GENERATING THIS TORNADO WAS LOCATED NEAR THE HALL/BRISCOE COUNTY LINE AT 1157 PM CDT AND WAS MOVING EAST AT 20 MPH. THE TORNADO WILL APPROACH THE CITY OF TURKEY BY 1210 AM CDT. PEOPLE IN AND AROUND TURKEY SHOULD MOVE TO A PLACE OF SAFETY NOW. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:57 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 3, 8:57 PM CDT, 3 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SAT JUN 03 1995 DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL. STILL A VRY GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS. WILL RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK ...AND MENTION PSBL SVR/HVY RAIN ALL ZONES. JUST ANOTHER SPRING DAY! .AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20. .OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3. SP
In the hours before
Special weather statement, Jun 3, 9:39 PM CDT, 2 hours 19 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 2 hours 17 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT. AND WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM. THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 1 hour 40 minutes before
TXZ001-006-007-011-016-021-040345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.